Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2011, 2:05 AM CDT for 4 counties in North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2011, 2:05 AM CDT (07:05 UTC)
- Expired
- Jun 7, 2011, 3:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Benson County, ND, Cavalier County, ND, Ramsey County, ND, Towner County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -535 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
823
WUUS53 KFGF 070705
SVRFGF
NDC005-019-071-095-070800-
/O.NEW.KFGF.SV.W.0029.110607T0705Z-110607T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
205 AM CDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BENSON COUNTY IN NORTHEAST NORTH DAKOTA...
SOUTHWESTERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA...
NORTHWESTERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA...
SOUTHEASTERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 300 AM CDT
* AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED NEAR BRINSMADE...OR 20 MILES WEST OF DEVILS
LAKE...MOVING TO THE NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PENN AND CHURCHS FERRY AROUND 215 AM CDT.
MAZA AROUND 225 AM CDT.
WEBSTER AROUND 235 AM CDT.
GARSKE AROUND 245 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE STARKWEATHER AND HAMPDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4868 9887 4852 9855 4824 9885 4809 9919
4823 9949
TIME...MOT...LOC 0705Z 223DEG 24KT 4823 9925
WIND...HAIL <50MPH 1.00IN
$$
DK2 follow-up statements
972
WWUS53 KFGF 070722
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
222 AM CDT TUE JUN 7 2011
NDC005-019-071-095-070800-
/O.CON.KFGF.SV.W.0029.000000T0000Z-110607T0800Z/
BENSON ND-CAVALIER ND-RAMSEY ND-TOWNER ND-
222 AM CDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TOWNER...NORTHWESTERN RAMSEY...SOUTHWESTERN CAVALIER AND NORTH
CENTRAL BENSON COUNTIES IN NORTHEAST NORTH DAKOTA UNTIL 300 AM CDT...
AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 2 MILES NORTHEAST OF CHURCHS FERRY...OR 18 MILES
NORTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEBSTER AROUND 235 AM CDT.
GARSKE AROUND 245 AM CDT.
STARKWEATHER AND NEWVILLE AROUND 255 AM CDT.
HAMPDEN AND CALIO AROUND 300 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER IS OBSERVED CONTACT YOUR LOCAL LAW ENFORCEMENT AND
ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE IN
GRAND FORKS.
&&
LAT...LON 4825 9927 4838 9929 4868 9887 4852 9855
4824 9885 4811 9915
TIME...MOT...LOC 0722Z 223DEG 24KT 4831 9913
$$
DK810
WWUS53 KFGF 070757
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
257 AM CDT TUE JUN 7 2011
NDC005-019-071-095-070807-
/O.EXP.KFGF.SV.W.0029.000000T0000Z-110607T0800Z/
BENSON ND-CAVALIER ND-RAMSEY ND-TOWNER ND-
257 AM CDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TOWNER...
NORTHWESTERN RAMSEY...SOUTHWESTERN CAVALIER AND NORTH CENTRAL BENSON
COUNTIES IN NORTHEAST NORTH DAKOTA WILL EXPIRE AT 300 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA. HEAVY RAIN AND PEA SIZE HAIL IS STILL POSSIBLE IN THE DEVILS
LAKE BASIN THROUGH 4 AM.
LAT...LON 4825 9927 4838 9929 4868 9887 4852 9855
4824 9885 4811 9915
TIME...MOT...LOC 0757Z 223DEG 24KT 4848 9889
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:25 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 9:25 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 925 PM CDT MON JUN 6 2011 .UPDATE... FRONTAL BOUNDARY WHICH WAS OVER SE ND INTO WCNTRL MN HAS DROPPED SOUTHWARD THIS EVENING WITH A GOOD NORTH WIND PUSH AS SEEN ON 00Z OBS FROM FARGO AND WAHPETON. NORTHEAST WINDS ALSO SHOWING UP NOW IN FAR NE SD AT BRITTON TO SISSETON WITH A GENERAL EAST WIND ALSO NOW OBSERVED EASTWARD TOWARD THE TWIN CITIES. WOULD APPEAR BASED ON 00Z AND 01Z OBS THAT WARM FRONT IS RE-ORIENTATING ITSELF SOUTH TO MORE ALONG A LINE FROM PIERRE TO WATERTOWN TO CANBY MN TO NEAR MANKATO. EARLIER CONVECTION ALONG THE BOUNDARY WHEN IT WAS SET UP NAER WAHPETON-FERGUS FALLS-PARK RAPIDS HAS DISSIPATED. CONVECTION OVER SOUTH CENTRAL SD DRYING UP WITH NEW ACTIVITY ISOLATED NORTHWEST OF HURON AND ACTIVITY IS MOVING NORTHEAST THRU WRN SD NORTHEAST OF THE BLACK HILLS. REALLY A BIT UNCLEAR HOW THE SITUATION WILL UNFOLD LATER TONIGHT. MAIN WARM FRONT WILL BE WELL SOUTH IT APPEARS TONIGHT WITH AREA IN NORTH-NORTHEAST WINDS. GOOD 850 MB JET DEVELOPS IN THE 09Z PERIOD WITH 60KT IN NEBRASKA INTO SOUTH CENTRAL SD THEN DIMINISHES A BIT WITH GOOD CONVERGENCE AT 850 MB OVER CNTRL AND SRN ND NR INTERSTATE 94. THIS AREA IS ALSO IN MAX SHOWWALTER AREA. WATER VAPOR SHOWS SOME CONNECTION TO HIGHER LEVEL MOISTURE FEEDING UP FROM ERN NEW MEXICO THRU ERN CO INTO WRN SD AND THIS WILL TRY TO ADVANCE INTO AT LEAST WRN ND OR CNTRL ND TONIGHT AHEAD OF UPPER LOW OVER IDAHO/WRN MT. GENERAL THINKING IS ELEVATED CONVECTION WILL DEVELOP OR BECOME MORE WIDESPREAD OVER WCNTRL INTO CNTRL ND TOWARD 06Z-09Z AND THEN SPREAD INTO PARTS OF ERN ND/NW MN 09Z-12Z. 00Z NAM INDICATES LESS ACTIVITY WITH ONLY FAR NORTHWEST FCST AREA AFFECTED. BUT WITH SUCH LOW SHOWALTERS AND GOOD 850 MB WIND CONVERGENCE NR OR JUST NORTH OF I-94 TONIGHT WONDER IF NAM DEPICTION IS TOO FAR NORTH. REGARDLESS WILL KEEP CHC GOING OVERNIGHT AS PRETTY HARD TO TELL WHAT AREA AND WHEN HAS BETTER CHANCE. 00Z NAM FOLLOWS 18Z NAM IN LIFTING SFC LOW BACK NORTH INTO SE ND AND EVEN AS FAR NORTH AS FOSSTON BY TUES AFTN. ATMOS WILL BE CAPPED FOR ANY SFC BASED TIL MAYBE VERY LATE TUES AFTN. && .PREV DISCUSSION... /ISSUED 327 PM CDT MON JUN 6 2011/ SHORT TERM... CONVECTION CHANCES AND SEVERITY TONIGHT AND TOMORROW WILL BE THE PRIMARY FORECAST ISSUE FOR THE PERIOD. SFC OBS AND RADAR LOOP SHOW A WEAK BOUNDARY FROM SOUTH OF VALLEY CITY TO PARK RAPIDS. WHILE TEMPS TO THE NORTH OF THE BOUNDARY HAVE STAYED IN THE 70S ALONG THE INTERNATIONAL BORDER...THE SOUTHERN CWA HAS RISEN INTO THE UPPER 80S WITH EVEN SOME STATIONS AROUND 90 THIS AFTERNOON. SPC MESOANALYSIS SHOWS VERY UNSTABLE AIR OVER THE SOUTH...WITH CAPE VALUES GETTING TO AROUND 3000 J/KG IN SOUTHEASTERN ND. CU HAS GONE UP ALONG THE BOUNDARY...BUT WEBCAMS SHOW THAT VERTICAL EXTENT SO FAR IS LIMITED. LOW LEVEL CONVERGENCE IS NOT VERY HIGH AS SOUTH WINDS ON THAT SIDE OF THE BOUNDARY HAVE BEEN GETTING LIGHTER. THERE IS ALSO NOT MUCH UPPER SUPPORT EVIDENT. HAD RAISED POPS IN THE FAR SOUTH TO AROUND 40 PERCENT FOR THIS EVENING...BUT THAT MAY BE A BIT OVERDONE. WILL TAKE ANOTHER LOOK AT SAT AND RADAR TRENDS BEFORE ISSUING THE FORECAST. THE UPPER TROUGH WILL MOVE INTO EASTERN MT/WY BY 12Z TUESDAY. PRECIP SHOULD INCREASE AFTER MIDNIGHT TONIGHT AS WARM AIR ADVECTION KICKS IN AND ELEVATED THUNDERSTORMS START MOVING TOWARDS THE CANADIAN BORDER. ELEVATED CAPE FROM 850MB GETS UP TO AROUND 1500 J/KG...AND BULK SHEAR BEGINS TO PICK UP TO AROUND 50-70 KTS AFTER 06Z. SOME HAIL IS NOT OUT OF THE QUESTION. THE WARM FRONT WILL PUSH NORTH TOWARDS THE CANADIAN BORDER DURING THE DAY ON TUESDAY. NAM BRINGS THE BOUNDARY FURTHER NORTH THAN THE RUNS YESTERDAY DID...AND THE GFS IS A BIT FURTHER SOUTH. STILL THINK THAT PRECIP WILL BE PRIMARILY BE IN THE NORTHERN CWA...WHILE THE LOCATIONS SOUTH OF THE WARM FRONT WILL BE MOSTLY CAPPED. WILL HAVE TO WATCH THE AREA NEAR THE BOUNDARY VERY CLOSELY TOMORROW. IF THE CAP BREAKS...THERE WILL BE A GOOD AMOUNT OF INSTABILITY REALIZED AND THERE SHOULD BE PLENTY OF LOW LEVEL SHEAR AVAILABLE FOR ANY STORMS TO QUICKLY BECOME SEVERE. THE UPPER TROUGH WILL MOVE INTO THE REGION TUESDAY NIGHT...PUSHING THE SFC LOW EAST AND MOVING THE BOUNDARY BACK SOUTH AS A COLD FRONT. THERE COULD STILL BE SOME PRECIP ALONG THE FRONT AS IT MOVES SOUTH...SO WILL KEEP THE 20-30 POPS WE HAVE GOING INTO WEDNESDAY. THE TEMPS WILL BE MUCH COOLER BEHIND THE FRONT. CLOUDS SHOULD BEGIN TO CLEAR OUT WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN...AND LOWS COULD DROP CLOSE TO 40 OR EVEN BELOW. SFC HIGH PRESSURE AND COOL TEMPS WILL CONTINUE THROUGH THURSDAY. LONG TERM (FRI-MON)... MODELS IN FAIR AGREEMENT WITH THE GENERAL UPPER AIR PATTERN FOR THE WEEKEND. 500 MB CLOSED LOW WILL MOVED ACROSS THE DAKOTAS PROVIDING LIFT AND THUNDERSTORM CHANCES ON FRIDAY AFTERNOON INTO THE FIRST HALF OF SATURDAY. DRY ON SUNDAY WITH SFC HIGH PRESSURE SLIDING QUICKLY THROUGH. HIGHS SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND AS HIGHER 500-1000 MB THICKNESSES REMAIN SOUTH IN THE CENTRAL AND SOUTHERN PLAINS. SW FLOW ALOFT WILL KEEP THE AREA WITH A CHANCE OF TSTORMS ON MONDAY. AVIATION... VFR CONDITIONS THIS AFTERNOON TO CONTINUE OVERNIGHT WITH THE EXCEPTION OF THUNDERSTORMS POSSIBLY DEVELOPING OVERNIGHT AND LIFTING NORTH ACROSS THE FAR...GFK AND DVL. CB MENTIONED IN THE TAF DEPICTS THIS POSSIBILITY. WINDS WILL BE GUSTY TOMORROW AS A LOW PRESSURE AND WARM FRONT TRAVERSE THE AREA. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/JR
Hazardous weather outlook, Jun 6, 4:48 AM CDT, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 448 AM CDT MON JUN 6 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 448 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING HOURS ACROSS PORTIONS OF SOUTHEASTERN NORTH DAKOTA. SOME OF THESE STORMS COULD BE SEVERE. THE MAIN THREAT WOULD BE LARGE HAIL AND STRONG WINDS...ALONG WITH A SMALL THREAT OF AN ISOLATED TORNADO. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TONIGHT...LIFTING FROM SOUTH TO NORTH. MOST OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...ALTHOUGH A STRONGER STORM IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION ON TUESDAY. A SURFACE WARM FRONT WILL LIFT INTO THE REGION TUESDAY AFTERNOON. ALTHOUGH THUNDERSTORM INITIATION REMAINS UNCERTAIN...IT IS BECOMING MORE PROBABLE. IF THUNDERSTORMS ARE ABLE TO DEVELOP...THEY WILL LIKELY BE SEVERE. THE MAIN THREAT AREA APPEARS TO BE NORTHEASTERN NORTH DAKOTA INTO NORTHWESTERN MINNESOTA DURING THE AFTERNOON AND EVENING HOURS. STAY TUNED FOR DETAILS REGARDING THIS POTENTIAL SEVERE EVENT. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jun 7, 12:36 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1236 AM CDT TUE JUN 7 2011 MNZ015>017-022>024-070630- EAST POLK MN-HUBBARD MN-MAHNOMEN MN-NORTH CLEARWATER MN-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN- 1236 AM CDT TUE JUN 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN POLK... CENTRAL CLEARWATER...SOUTHEASTERN BELTRAMI...EXTREME NORTHEASTERN MAHNOMEN AND NORTHERN HUBBARD COUNTIES UNTIL 130 AM CDT... AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 8 MILES WEST OF BAGLEY...OR 32 MILES WEST OF BEMIDJI...MOVING TO THE EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... BAGLEY AROUND 1250 AM CDT. SHEVLIN AROUND 110 AM CDT. SOLWAY AROUND 125 AM CDT. BEMIDJI...WILTON AND ROSBY AROUND 130 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DK
Special weather statement, Jun 7, 1:40 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 140 AM CDT TUE JUN 7 2011 NDZ006-014-015-070745- BENSON ND-RAMSEY ND-TOWNER ND- 140 AM CDT TUE JUN 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOWNER...EXTREME WESTERN RAMSEY AND NORTHERN BENSON COUNTIES UNTIL 245 AM CDT... AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 7 MILES SOUTH OF LEEDS...OR 27 MILES WEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... BRINSMADE AROUND 145 AM CDT. LEEDS AROUND 155 AM CDT. CHURCHS FERRY AROUND 205 AM CDT. MAZA AROUND 225 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DK
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.